On an exact analytical solution of the Boussinesq equation

J-Y Parlange, W. L. Hogarth, R. S. Govindaraju, M. B. Parlange, David Lockington

Research output: Contribution to journalArticleResearchpeer-review

41 Citations (Scopus)

Abstract

A useful exact analytical solution of the Boussinesq equation is discussed and is the most general solution presently available, and in particular yields a solution for a finite aquifer. It provides insight into the physical processes arising during the exchange of water between an aquifer and a free body of water of varying height as an application and extension of Barenblatt's solution. We also illustrate the value of such a solution to check numerical and approximate schemes.

Original languageEnglish
Pages (from-to)339-345
Number of pages7
JournalTransport in Porous Media
Volume39
Issue number3
DOIs
Publication statusPublished - 2000
Externally publishedYes

Keywords

  • Boussinesq equation
  • Exact solution
  • Finite aquifers
  • Saturated flow
  • Unsteady profiles

Cite this